Familial Lupus Anticoagulant: A Case Report and Review of the Literature
Find in a Library
The antiphospholipid antibody (APLA) syndrome is defined by the presence of a lupus anticoagulant or markedly elevated plasma levels of anticardiolipin antibodies (ACAs), associated with venous or arterial thromboembolic events, fetal loss or thrombocytopenia. Familial clustering of raised APLA levels has been described, but the reports are heterogeneous with regard to the characterization of the APLA syndrome, coexisting autoimmune diseases and clinical complications. We describe two siblings with a lupus anticoagulant, elevated ACA-immunoglobulin G levels and systemic lupus erythematosus or related autoimmune disorders. Both patients experienced venous thrombotic complications at an early age. We provide a review of the literature, giving special consideration to the familial occurrence of lupus anticoagulants complicated by venous thrombosis, and emphasize the importance of family screening. Blood Coag Fibrinol 9:195-200 x 1998 Lippincott-Raven Publishers.
(C) Lippincott-Raven Publishers.
& Eichinger, S.
(1998). Familial Lupus Anticoagulant: A Case Report and Review of the Literature. Blood Coagulation and Fibrinolysis, 9 (2), 195-200.